Husband starting Tysabri next month!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

GretHerb
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 2/6/2008 4:57 PM (GMT -6)   
Hello, everyone...it's been a while since my last post, things have been busy! Well, Herb had a relapse about three weeks ago. His left leg was impaired. So, we went to the doc, and they ordered another MRI and steroid infusion. Fun!
 
His leg is all better now, pretty much back to normal. There was some activity on the MRI. Today, the doctor gave my husband the choice of staying on the Betaserone - OR - starting Tysabri. He chose Tysabri. As of today, he has stopped taking the Betaserone in preparation for the new medication.
 
We're pouring through the posts to read your experiences, but it is sometimes tedious to dig through them all :-) . So, if anyone has any views, updates, tips and thoughts about your Tysabri experience, we would greatly appreciate it!!!!
 
We're both nervous and excited...but Herb is jumping up and down about not taking a shot every other night!!!
 
Thank you for your input!!!

photogirl1358
Regular Member


Date Joined Apr 2006
Total Posts : 299
   Posted 2/7/2008 12:48 AM (GMT -6)   

Hi there,

I am only on my 2nd Tysabri infusion, but so far so good!  I was also taking Betaseron before I started, and I must say just stopping that made me feel WAY better!  It was very draining to me.  I wish your husband great success with Tysabri, I've heard nothing but good things from the nurses and other patients I've met at the clinic.  

If you have any questions I'll do my best to answer...

Take care,

Shar 


Diagnosed with MS April 2006
 
Started Tysabri Nov. 2007


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 2/7/2008 1:35 AM (GMT -6)   
Hi

I just has my 3rd infusion today. This is much easier that taking a shot all of the time. I have a felt a bit more energy at times since beginning my treatments. Ask your doctor about their protocol. Do they suggest or require predosing with benadryl or claritin and tylenol.
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007


GretHerb
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 2/7/2008 7:43 AM (GMT -6)   

Hey guys, thank you for responding. So far, we've not been given any protocol info. about pre-treating with benadryl and Tylenol, though I have read on the board how you guys have done that to eliminate or reduce side-effects. But, we are in the "pre-certification" stage with the insurance company and all that good stuff. I'm sure more information will come to us as we get closer to the infusion time.

My husband is thrilled to hear that, just laying off the Betaseron makes you feel way better!!!! He's hoping that "cloudy haze" will go away (and the ordeal of trying to find a spot on his body that hasn't toughened up from all the shots!).

Right now his biggest concern is scheduling the infusions so that they interfere as little with his job duties, which I think won't be a problem. I'm going to call today and find out how late they do the IVs.

Oh, and, on average, how long would you say the side-effects last? I imagine it varies from person to person, but that would be good to know an approximate average.

Thank you for the well wishes...best of luck to all the other Tysabri folks and we'll keep you posted on the progress here in the extremely wintery Midwest!


Kiera
Regular Member


Date Joined Dec 2007
Total Posts : 364
   Posted 2/7/2008 8:14 AM (GMT -6)   
A year or so ago I knew a bit more or heard alot more about tysabri. I now know hardly anything about it at all. I remember them taking it off the market and then they returned it.

How many iv's per year and is this a lifetime thing? Does is improve the prognosis any or slow down the flares?

I need to try and look this up...its been so long since I've seen anything about it. I'm glad that your husband is happy and i hope these work for him very well!


thanks

kiera
Every day brings us closer to what we reach for .........in all things.
 
Kiera


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 2/7/2008 8:19 AM (GMT -6)   
Hey Gert

I don't have ms so, of course, not taking Tysabri, but i wanted to come let u know we're all here supporting u and Herb and hoping for the best. I too have heard only good about this med and am expecting to see good things for u two. Best wishes and hang on tight...u'r doing a great job supporting Herb and i'm sure he appreciates that!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3532
   Posted 2/7/2008 8:35 AM (GMT -6)   

Hey Gretchen,

I am so glad that Herb's leg is better.  That is wonderful.  Tell him good luck with the Tysabri and that we are all pulling for him.  I like what I hear about tysabri.  I am on copaxone and so far it is working for me.  I am going to stick with it.  If for some reason the copaxone stopped working for me, I would definitely consider Tysabri. 

I am glad to hear from you and very glad that Herb is better.

Love and prayers,


Gretchen       co-moderator MS board       diagnosed with MS July 2006


GretHerb
New Member


Date Joined Jan 2008
Total Posts : 7
   Posted 2/7/2008 1:16 PM (GMT -6)   
You know, I thought it was very interesting when Dr. Cohen presented the Tysabri option to Herb. Like you, Gretchen, Herb had been on his medication for 6 years, and it was working fine...until this excacerbation (which, considering what COULD have happened, it was fairly mild).
 
I get the feeling that the thought process in the neurology field is "if you can, get them on Tysabri as soon as there is an exacerbation...don't waste time." But, the doc did tell us that had there been no flare-up, Herb would have remained on Betaseron. Most likely, this is due to the fact that Tysabri is considered a "second line therapy" and it's so strictly controlled though the TOUCH program, due to the PML.
 
And, earlier I spoke to the nurse in charge of the infusion and asked her about other patient's reaction to the medication. I guess the overwhelming side-effect is FATIGUE (as if someone with MS needs more of that) but, it appears to her that, as the patient gets more infusions under their belt, the fatigue fades. Herb's biggest concern is squeezing in the therapy around his work schedule and how badly will it interfere with that. Fortunately, his co-workers are incredibly supportive which is a huge, huge help. 
 
Our thoughts and prayers to all!

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 2/7/2008 2:00 PM (GMT -6)   
There is, on another MS board I hang out on..an article about the possibility of melanoma..skin cancer...somehow linked to people on Tysabri!!! The article cited 2 people who were on Tysabri..and suddenly developed the cancer! They're not sure for certain that there is a link...but do caution people on Tysabri to be watchful..of moles that suddenly increase in size or shape, or suddenly form, or other skin problems that might crop up.

So a cautionary note..but not yet anything that says "STOP!!" !!
...I am not a doctor, nor health professional, and don't pretend to be one, here.....

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 24, 2017 4:36 AM (GMT -6)
There are a total of 2,872,441 posts in 315,217 threads.
View Active Threads


Who's Online
This forum has 156719 registered members. Please welcome our newest member, katerser.
238 Guest(s), 3 Registered Member(s) are currently online.  Details
Hoagie, Skypilot56, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer